Antipsychotic Dose Mediates the Association between Polypharmacy and Corrected QT IntervalReport as inadecuate




Antipsychotic Dose Mediates the Association between Polypharmacy and Corrected QT Interval - Download this document for free, or read online. Document in PDF available to download.

Antipsychotic AP drugs have the potential to cause prolongation of the QT interval corrected for heart rate QTc. As this risk is dose-dependent, it may be associated with the number of AP drugs concurrently prescribed, which is known to be associated with increased cumulative equivalent AP dosage. This study analysed whether AP dose mediates the relationship between polypharmacy and QTc interval. We used data from a cross-sectional survey that investigated the prevalence of QTc lengthening among people with psychiatric illnesses in Italy. AP polypharmacy was tested for evidence of association with AP dose and QTc interval using the Baron and Kenny mediational model. A total of 725 patients were included in this analysis. Of these, 186 26% were treated with two or more AP drugs AP polypharmacy. The mean cumulative AP dose was significantly higher in those receiving AP polypharmacy prescribed daily dose-defined daily dose = 2.93, standard deviation 1.31 than monotherapy prescribed daily dose-defined daily dose = 0.82, standard deviation 0.77 z = −12.62, p < 0.001. Similarly, the mean QTc interval was significantly longer in those receiving AP polypharmacy mean = 420.86 milliseconds, standard deviation 27.16 than monotherapy mean = 413.42 milliseconds, standard deviation 31.54 z = −2.70, p = 0.006. The Baron and Kenny mediational analysis showed that, after adjustment for confounding variables, AP dose mediates the association between polypharmacy and QTc interval. The present study found that AP polypharmacy is associated with QTc interval, and this effect is mediated by AP dose. Given the high prevalence of AP polypharmacy in real-world clinical practice, clinicians should consider not only the myriad risk factors for QTc prolongation in their patients, but also that adding a second AP drug may further increase risk as compared with monotherapy.



Author: Corrado Barbui , Irene Bighelli, Giuseppe Carrà, Mariasole Castellazzi, Claudio Lucii, Giovanni Martinotti, Michela Nosè, Giova

Source: http://plos.srce.hr/



DOWNLOAD PDF




Related documents